MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility in the united kingdom reported that during anterior cataract surgery with bl5114, at point of initial sculpt with the phaco handpiece and mics needle, the consultant noticed a piece of debris floating in the eye (likely from the infusion line - suspected to be a piece of bung from the bottle).There was a slight delay in operation of 2 minutes while extra viscoelastic injected into eye and debris removed with forceps.
 
Additional Manufacturer Narrative
The sample is being returned for evaluation.The investigation of this event is ongoing.
 
Additional Manufacturer Narrative
One bss-10pk bottle of balanced salt solution was returned along with an iv spike, drip chamber, about 2 inches of irrigation tubing along with a small plastic vial.The vial contained a cream -colored particle.The bottle contained 125 ml of solution.The iv spike was dirty with dried solutions visible in the tubing and drip chamber.The tip of the iv spike was blunted and appears to have been used.The rest of the pack assembly was not returned.The cream-colored particle is similar in color to the bss bottle septum.The particle is soft and squishy, not hard.Microscopic examination of the septum on the bss bottle found that there is material missing from the septum.The particle, and the bss was sent to the vendor for investigation.A review of the device history record found no nonconformities or anomalies related to this complaint.The investigation of this event is ongoing.
 
Additional Manufacturer Narrative
The evaluation confirmed that the fm/particulate was tpe (thermoplastic elastomer) which was part of the bss bottle's twin port cap.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key18996173
Report Number0001920664-2024-00048
Device Sequence Number3089308
Product Code HQC
UDI-Device Identifier20757770057546
UDI-Public(01)20757770057546(17)250617
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberBL5114
Device Lot NumberX5193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/21/2024
06/25/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date06/17/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale